question-icon

Suffering From Seizures, Nausea And Diarrhea. Taking Dilantin And Lexapro. Guide

default
Posted on Tue, 4 Jun 2013
Question: I should have mentioned that my daughter was only given the loading dose if dilantin if 1000mg and then 100mg next day before it was stopped (wisely) to do the video EEG. I was very relieved that her following seizures were not epileptic and that she would not be staying on the dilantin. As far as the psychogenic seizures go, she certainly falls in the main demographics for it. She already is on lexapro and has had a lot of past trauma as her boyfriend died by suicide two years ago. She has been in solid very consistent counseling since. My questions are a couple. She had the dilantin on April 2. Would this still be bothering her? Nausea every day and a lot of diarrhea. Also, the seizures happen after eating and begin with her thinking she is about to vomit. Is it possible that something else is going on that could be causing the seizures. We're not in denial about the psychogenic seizure idea just feel there is something else going on. Thank you for your help.
doctor
Answered by Dr. Gopal Krishna Dash (1 hour later)
Hello,
Thanks for the query
I understand your concern
Please note that the treatment of seizures/epilepsy depends upon the diagnosis and exact classification of the type of epilepsy. This is done by EEG and/MRI scan of the brain. Some patients can have non-epileptic seizures and some have both. These patients can be diagnosed by long term VEEG. Once the diagnosis is achieved, treatment becomes easy. I agree that she has post-trauma, but I will not like to miss anything treatable in her case. I suggest you to XXXXXXX an Epilepsy expert in your local area who will help you through a detailed clinical interview and VEEG tests. If there are evidence of both, the management will be entirely different. Further the exact selection of drug will depend upon the classification of the problem. If there is no evidence of epilepsy after evaluation, dilantin may be stopped.
Hope this helps
Please let me know in case you need any help
Best wishes

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Gopal Krishna Dash

Neurologist

Practicing since :2001

Answered : 706 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suffering From Seizures, Nausea And Diarrhea. Taking Dilantin And Lexapro. Guide

Hello,
Thanks for the query
I understand your concern
Please note that the treatment of seizures/epilepsy depends upon the diagnosis and exact classification of the type of epilepsy. This is done by EEG and/MRI scan of the brain. Some patients can have non-epileptic seizures and some have both. These patients can be diagnosed by long term VEEG. Once the diagnosis is achieved, treatment becomes easy. I agree that she has post-trauma, but I will not like to miss anything treatable in her case. I suggest you to XXXXXXX an Epilepsy expert in your local area who will help you through a detailed clinical interview and VEEG tests. If there are evidence of both, the management will be entirely different. Further the exact selection of drug will depend upon the classification of the problem. If there is no evidence of epilepsy after evaluation, dilantin may be stopped.
Hope this helps
Please let me know in case you need any help
Best wishes